MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; MULTIFUNCTION DEFIBRILLATION ELECTRODE
Model Number DF59NC
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 03/21/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults were detected.As the involved electrode has not been made available to us for further investigation no conclusion can be drawn what might have caused the incident and if the used defibrillation electrode was defective.Without investigating the involved device we cannot conduct any further analysis.We will send a representative to the user site to further investigate.Currently no conclusion can be drawn what might have caused the incident.We will further investigate and relay the conclusion in a follow up report.
 
Event or Problem Description
On (b)(6) 2022, we have been informed by our distributor (b)(4), about a malfunction with a defibrillation electrode located in (b)(6).The initial report reported: "one of our client using df59nc on (b)(6) 2022 on a patient who was in cardio-respiratory arrest, had a problem with the dsa défibrillateur semi-automatique which was showing the message "position electrode".The equipment had at least switch off by itself.The patient died even if the client had used another dsa (3 chocs) and smur intervention used another dsa too (9 chocs)." on (b)(6) 2022 we have received a partially filled in questionaire specifying the duration of the procedure translated from (b)(6) to english language as "2h09 2 hours and 9 minutes from the arrival on the scene of the rescue team (vsav) until the transport of the victim to the hospital." the "number of defibrillation shocks: 12 (3 + 9) with 2 other devices of different models." the patient was lying during the procedure on his back.Further on we have been informed that hair was present underneath the application site of the defibrillation electrodes.No information was provided if any skin preparation has been done before applying the first defibrillation electrode.Requesting further information and the concerned defibrillation set we have been informed that "the client does not wish to return the plate defibrillation electrode set as the patient died and he wishes to keep the proof if there is further investigation by the police." no further information has been made available on this malfunction despite repeated requests.
 
Event or Problem Description
On march 22nd, 2022, we have been informed by our distributor (b)(4), about a malfunction with a defibrillation electrode located in (b)(6), france.The initial report reported: "one of our client using df59nc on (b)(6) 2022 on a patient who was in cardio-respiratory arrest, had a problem with the dsa [défibrillateur semi-automatique] which was showing the message "position electrode".The equipment had at least switch off by itself.The patient died even if the client had used another dsa (3 chocs) and smur intervention used another dsa too (9 chocs)." on (b)(6) 2022 we have received a partially filled in questionnaire specifying the duration of the procedure [translated from (b)(6) to english language] as "2h09 [2 hours and 9 minutes] from the arrival on the scene of the rescue team (vsav) until the transport of the victim to the hospital." the "number of defibrillation shocks: 12 (3 + 9) with 2 other devices of different models." the patient was lying during the procedure on his back.Further on we have been informed that hair was present underneath the application site of the defibrillation electrodes.No information was provided if any skin preparation has been done before applying the first defibrillation electrode.Requesting further information and the concerned defibrillation set we have been informed that "the client does not wish to return the plate [defibrillation electrode set] as the patient died and he wishes to keep the proof if there is further investigation by the police." our product specialist and a translator have been visiting the complaining user site on (b)(6) 2022.Later on (b)(6) 2022 we have received the concerned defibrillation electrodes.No further details have been disclosed.
 
Additional Manufacturer Narrative
Retained samples of the same lot have been inspected visually and tested electrically.Mechanical tests were performed on 3 retained samples.All tested samples were found to perform within limits.No faults were detected.Our product specialist and a translator have been visiting the complaining hospital on (b)(6) 2022.The visual investigation of the first used defibrillation electrode showed the patient´s breast hair on it.The patient was not shaven prior to application.Further on, discolorations of the tin foil and some residue (seems like a foil) adhering onto the gel were visible on the electrode.The second used defibrillation electrode was without abnormalities.Between the usage of the first and the second defibrillation electrode the breast of the patient was shaven.The connectors of both electrodes were also visually inspected.Neither damages nor deviations were visable.At both pairs of defibrillation electrodes a continuity test was performed to check the electrical continuity between the connector (hv pin apex and sternum pad) and the electrode (gel area of apex and sternum electrode).This test was performed using a multimeter.As no visual and no electrical continuity failure could be detected an electrical performance test was carried on.Both involved electrode sets were adhered onto the chest of the product specialist and connected to the zoll aed pro defibrillator.The defibrillator was switched on and the pads worked properly - immediately an ecg signal was visible on the display and analyses were performed by the defibrillator.The zoll aed defibrillator involved in the incident was not available for further investigation as it had been sent back to the defibrillator manufacturer zoll.Therefore another zoll aed pro defibrillator was used which was available at site.Neither visual damages nor deviations at the connectors as well as no abnormalities at the electrodes itself have been noticed for both defibrillation sets.The continuity test was within limits.A functionality test with the defibrillator zoll aed pro showed that the defibrillation electrodes worked properly.The noticed discoloration of the tin foil are cosmetic issues and does not have any impact to the electrical performance of the electrodes.Therefore it can be concluded that a correct function of the skintact defibrillation pads df59nc was given during the incident and the defibrillation electrodes are not the root cause of the incident.On may 17th, 2022 the involved devices of the concerned lot number have been received.The devices have been disinfected on may 23rd, 2022 and afterwards archived.No further conclusion can be drawn what might have caused the claimed incident.However the involved and tested electrode sets are within limits and have not shown any deviation.

Brand Name
SKINTACT
Common Device Name
MULTIFUNCTION DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU  6020
Manufacturer (Section G)
LEONHARD LANG GMBH
archenweg 56
innsbruck, tirol 6020
AU   6020
Manufacturer Contact
bernhard ladner
archenweg 56
innsbruck, tirol 6020
AU   6020
MDR Report Key14020822
Report Number8020045-2022-00009
Device Sequence Number6136978
Product Code MKJ
UDI-Device Identifier19005531506449
UDI-Public(01)19005531506449
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2024
Device Model NumberDF59NC
Device Catalogue NumberDF59NC
Device Lot Number210226-4019
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexMale